Venlafaxine and Vivid Dreaming
J Clin Psychiatry 2000;61(8):600 [letter]
© Copyright 2015 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Letter to the Editor
Sir: Dreams and nightmares most often occur during rapid eye movement (REM) sleep. Venlafaxine is a serotoninnorepinephrine reuptake inhibitor whose serotonergic activity produces a dose-related suppression of REM sleep and would therefore be expected to reduce or suppress dream activity. In contrast to this expectation, we report the appearance of especially vivid nightmares after introduction of venlafaxine.